Mevacor

USER REVIEWS

Comment from: [email protected], 65-74 on Treatment for 2-5 years (Patient) Published: September 29

My doctor first had me on a more expensive statin med, which had no generic, and after my research, I found this Lovastatin, which is a generic to be just as effective. Have been taking it for 3 years. Doctor approves! Helps me not to reach my Medicare Plan D gap and still does the job for $4.00 per month!

Related Reading: lovastatin

Comment from: V.J., 45-54 Female on Treatment for 1-2 years (Patient) Published: September 07

Experience some muscle weakness and pain, plus tiredness and loss of energy.

Comment from: 35-44 on Treatment for 6 months - 1 year (Patient) Published: February 22

My Doc had me on 20 mg at first. Helped lower my cholesterol, but Doc said not enough and had me take 40 mg. Taking that dosage I had severe muscle aches and loss of coordination.

Related Reading: cholesterol

Comment from: jethro, 35-44 Female on Treatment for 1-6 months (Patient) Published: March 02

Over a 3 month regemine it caused severe constipation and severe fatigue,

Related Reading: constipation | fatigue

Comment from: 45-54 Female on Treatment for 5-10 years (Patient) Published: January 15

Zocor gave me body aches. Mevacor does the trick for me and I have responded well.

Related Reading: zocor | mevacor

Comment from: [email protected], 75 or over on Treatment for 2-5 years (Patient) Published: December 07

was taking lovastatin for 2 and a half years and was somewhat successful in managing my high cholestrol and then I had severe leg weakness and leg cramps, lack of energy and could hardly get around the house some days..my DR. discontined it and changed to another med. and I have improved.

Related Reading: lovastatin

Comment from: Ms. G, 45-54 on Treatment for 1-6 months (Patient) Published: October 29

I feel as though I have gained weight while taking this drug and seem to be experiencing some memory lapses. Anyone else had this experience?

Comment from: barsee, 55-64 on Treatment for 1-2 years (Patient) Published: March 25

I have been on a daily 20mg regime for 15months. Though I exercised regularly and vigourously for years it became clear that exercise and diet was insufficient in controlling my cholesterol level. My latest lipid results indicated a more than 30% drop in my LDL so my internist and I are very pleased with the results. And I might add that there leaves no doubt that genetics play a significant role in my particular case. I am feeling terrific! (do yoga, cardio, strength and resistance training, eat omega 3 foods and adhere to healthy eating habits)

Comment from: goedelite, 75 or over Female on Treatment for 2-5 years (Patient) Published: December 17

A possibly serious side-effect makes me "not satisfied" in the star ratings. I had been taking 20mg/day of lovastatin, prescribed for a 200mg/dl cholesterol level. It lowered my cholesterol to about 170. My HD level was not been a problem. An ultrasound of my liver reported a course textured image, which is interpreted as a "fatty" liver. The ultrasound was made because my blood showed high levels of AST and ALT enzymes; also a low albumen. The blood work-up followed a surgical procedure, a laproscopic colon resection made necessary by a colonoscopy that punctured my colon. The AST, ALT and albumin levels have all returned to the normal range, but now my ALK-P level is slightly above normal. I have ceased taking lovastatin since the ultrasound. My personal opinion is the lovastatin caused my "fatty" liver, and the stresses of my surgery were not causative. They may have raised my enzymes temporarily but did not give me a coarse textured liver.

Related Reading: liver

Comment from: R.L., 45-54 Female on Treatment for 1-6 months (Patient) Published: January 20

Caused severe cramps and weakness in both my legs and feet within several months of use. I am surprised by this effect as I am 50 yo in good general health and exercise consistently. I experience this problem with every statin I've taken, and I've tried several.

Comment from: redismyneutral, 55-64 on Treatment for 1-6 months (Patient) Published: January 30

I started this medication about 6-8 weeks ago. The muscle pains diminished over about 3-4 weeks. What has not diminished is nausea. I cannot be a passenger in a vehicle after taking my medication. If I take it at night, I cannot sleep because of the rather severe nausea. Any suggestions?

Comment from: 55-64 on Treatment for 1-2 years (Patient) Published: October 31

some aches in my wrists...not as bad as Lipitor though

Related Reading: lipitor

Comment from: Michael, 45-54 Female on Treatment for less than 1 month Published: January 25

I have just begun to use this medication only one month,I'm excited by the write up concerning the effectiness of it. Looking forward to the results!

Comment from: CSB, 45-54 Female on Treatment for 1-6 months (Patient) Published: January 22

I have been on mevacor for 4-6months I dont know the effectiveness of it until I get a lipid recheck on the 5th of feb .

Related Reading: mevacor

Published: October 18

Has helped somewhat.

Comment from: lovely, 65-74 on Treatment for 2-5 years Published: April 24

leg cramps

Comment from: hobbs, 55-64 on Treatment for 1-6 months (Patient) Published: July 30

side effects from this medication?

Comment from: garanshel, 55-64 on Treatment for less than 1 month (Patient) Published: November 25

I just started taking it about a month ago. I was taking Lovastatin which did work. This generic has not helped yet.

Related Reading: lovastatin

Comment from: 75 or over on Treatment for 10+ years (Patient) Published: December 17

I am 78 and have been taking mevacor since I was 58 and had a heart attack with colesterol levels of 280 & trygliseride level of 780. with mevacor I experienced no side effects at all!! now the v.a. says they can't get it! When I take the other statins I get severe side effects. Now I'm trying to find out who makes mevacor but to no avail.

Related Reading: heart attack | statins

Comment from: Pippin, 65-74 on Treatment for 1-6 months (Patient) Published: May 15

I have been on this medication for 3 months and have been having shortness of breath......thought it was from the dry dusty weather we have been having but reading the Mayo Clinic report, see where this is one of the side effects of Lovastatin. Am also having problems with other statin drugs. Will see what the doctor says on Tuesday.

Comment from: 45-54 Female on Treatment for 6 months - 1 year (Patient) Published: October 27

Did much better on other drugs,have taken up to 80 mg of this drug with no results compared to other drugs,only tried it because of price,but not worth no results.

Comment from: Jake, 65-74 Female on Treatment for 1-6 months (Patient) Published: July 11

On Mevacor for 6 months. LDLs went from 94 to 70 and my Total Cholesterol went from 188 to 140. Very effective drug but had some short term memory loss and libido went down. Doc still wants me on it. 70 might be ideal for LDLs but when does a 140 Cholesterol or lower become a liability. Trying to ascertain the negatives of a low Cholesterol. Not satisified with my Doc.

Related Reading: mevacor | cholesterol

SLIDESHOW

How to Lower Your Cholesterol & Save Your Heart See Slideshow
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors